Salveo

Salveo Overdosage

olanzapine

Manufacturer:

Amherst Lab

Distributor:

UNILAB, Inc
Full Prescribing Info
Overdosage
Very common symptoms reported for olanzapine overdose include tachycardia, agitation/aggressiveness, dysarthria, various extrapyramidal symptoms and reduced level of consciousness ranging from sedation to coma. Other significant symptoms of overdose include delirium, convulsion, possible NMS, respiratory depression, aspiration, hypertension or hypotension, cardiac arrhythmias, and cardiopulmonary arrest. Fatal outcomes have been reported for acute overdoses as low as 450 mg, however, survival has also been reported following acute oral overdose of approximately 2 g.
There is no specific antidote to olanzapine. Induction of emesis is not recommended. Standard procedures for the management of overdose may be given. The possibility of multiple drug involvement should also be considered.
During acute overdose, airway should be established and maintained. Ensure also that there is adequate oxygenation and ventilation. The use of activated charcoal for overdose should be considered because the concomitant use of activated charcoal was shown to reduce the oral bioavailability of olanzapine by 50% to 60%. In patients who are not fully conscious or who have impaired gag reflex, consideration should be given to administering activated charcoal via a nasogastric tube, once the airway is protected. Olanzapine is not substantially removed by hemodialysis.
Symptomatic treatment and monitoring of vital organ function should be done according to clinical presentation, such as treatment of hypotension and circulatory collapse and support of respiratory function. Appropriate measures such as intravenous fluids and/or sympathomimetic agents (e.g., noradrenaline) should be given to treat hypotension and circulatory collapse. Adrenaline, dopamine or other sympathomimetic agents should not be used since beta stimulation may worsen hypotension in the setting of α-blockade induced by olanzapine. Cardiovascular monitoring should be considered to detect possible arrhythmias. Close medical supervision and monitoring should continue until the patient recovers.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in